Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

194 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking metronidazole. Noticed itching on mons pubis with a raised red bump. What's going on?

Answered by
Dr.
Dr. Ram Choudhary

Internal Medicine Specialist

Practicing since :2001

Answered : 2272 Questions

default
Posted on Tue, 29 Jan 2013 in Infections
Question: I am four days in on a seven day course of metronidazole and noticed itching on my mons pubis with a raised red bump. Are the two related or do I have something more serious going on?
doctor
Answered by Dr. Ram Choudhary 36 minutes later
Hi,
The raised eruption and itching are not the feature of metronidazole prima facie.
I need to know a bit details about why metronidazole was started.
Please put a follow up query with this detail.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ram Choudhary 5 hours later
It was told I had tricomeniasis. The metronidazole was started to cure this.
doctor
Answered by Dr. Ram Choudhary 22 hours later
Hi,
Thanks for writing back.
Its possible that the Trichomonas was associated with a Candidal infection which could cause such a problem. Its unlikely to be related to the metronidazole as such. At this stage, you would need a Urine complete and culture examination and a gram stain and culture of the high vaginal swab.
If you test positive for Candida, then you can start using the Clotrimazole vaginal inserts for 5 nights. If not, you could ascribe it to some kind of allergy to some new soap/detergent/cloth that you have been using and this should respond to Tablet Allegra 180 mg one tablet once daily and calamine lotion applied locally.
Let me know if you have any more concerns.
Wish you a great health!
Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  
Medical Procedures

Recent questions on  Allegra

doctor1 MD

If I use a q tip in my ear it comes out black. If my ears drain fluid you can see black in it. I have had ear aches - when I take my allergy medication (Allegra) the ear aches go away, but the black is still there. I am 49 years old 5 9 and 180 pounds.

doctor1 MD

hi i am suffering from uticaria from past 3 weeks. i took allegra 120 for 10 days and was getting relief for 18 to 20 hours. after consulting a dermatologist who prescribed Dazit M twice daily i am having too much rash in both the legs from thighs throughout the day. now she told me to take allegra 180 in the night and dazit m morning but same condition persists. allegra 120 which seemed to work before does not have any effect now. what do i do doctor please advice.. thanks

doctor1 MD

Hello : Please let me know how do i get cure of my Tonsils. I was prescribed PAN D, Sefdin and Allegra by a friend,. I ate two dosages yesterday but pain is same. Please let me know should i continue this or change the medicine. I have pain in my left ear too and can't swallow.

doctor1 MD

sir, i am 38 year old lady suffering from LPP since last six month, some blackish skin colour develop in my neck area and same in some part of face,arm, elbow,lips, all over body . i went to dermetologist he suggested me tab Grisovin fp 250mg Allegra 180mg

doctor1 MD

Hi Doctor Please suggest what is this problem on eyes and how it can be cured.

doctor1 MD

My 92 year old mother has pulmonary hypertension . The new drug her doctor wants can cause angioedema . What are the signs of angioedema & how can it be treated?

doctor1 MD

70 year old male no Rx meds without fever,6 days have postnasal drip coughing up a lot of clear to greenish Flem ,many tissues even box&1/2full , Allegra to strong(made me cry for no reason) Benadryl 25mg helps nights Somtimes during day.only...